MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV SP 3F SL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV SP 3F SL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S1173108PD
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebx1663 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebx1663) have been reported from the same facility.Device has not been returned for evaluation.
 
Event or Problem Description
It was reported that the catheter was discovered to be leaking from the extension leg catheter hub connection.This file is for the second of two reported events.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown and an internal investigation is currently ongoing to determine the root cause.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the returned sample.A small split was observed in the extension tubing just within the distal end of the luer connector.The sample was flushed with a 12 ml syringe of water.The sample was found to be patent to infusion and aspiration; however a leak was observed emanating from the split in the extension tubing.A microscopic observation revealed the fracture surface of the split in the extension tubing was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.An internal investigation is currently ongoing to determine the root cause of this cracking.A lot history review (lhr) of rebx1663 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebx1663) have been reported from the same facility.
 
Event or Problem Description

Brand Name
DOT PROV SP 3F SL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7234185
Report Number3006260740-2018-00090
Device Sequence Number140739
Product Code LJS
UDI-Device Identifier00801741134104
UDI-Public(01)00801741134104
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS1173108PD
Device Lot NumberREBX1663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1